An atypical case of Methemoglobinemia due to self-administer
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Acquired methemoglobinemia is typically caused by oxidative stress and many prescribed medications are strongly associated with inducing methemoglobinemia. A very common presentation of this cyanotic illness is after a medical procedure such as endoscopy or bronchoscopy during which a liberal amount of local anesthetic such as benzocaine spray is used. However, one very rarely develops methemoglobinemia from self-administering an over-the-counter medication. The authors report a rare case of an otherwise healthy adult patient who presents with methemoglobinemia after self-administering over-the-counter topical benzocaine gel. This unique case along with a brief description of acquired methemoglobinemia and its presentation, diagnosis and treatment is described...

http://bit.ly/2qRAlQp
Like
Comment
Share